MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-60-150-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported by the account that the thumb slide was not fully retracted to the start position and both the system and deployment levers were not locked prior to removal.Resistance was felt during removal and the distal end of the delivery catheter was noted to be separated.It should be noted that the , supera, fda, electronic instructions for use (ifu) states, ¿prior to removal of the delivery system, ensure the supera stent is completely deployed, the thumb slide is retracted, the system lock and deployment lock are locked (in the path of the thumb slide).Should unusual resistance be felt at any time during stent system removal, the entire system should be removed together with the introducer sheath or guiding catheter as a single unit.¿ in this case, the deviation of not properly removing the device as instructed per the ifu likely resulted in the reported resistance, as the thumbslide was not retracted and locked prior to withdrawal causing interaction between the exposed tip and patient anatomy resulting in separation of the tip.Additionally, slight force was used during attempts to remove the device and the distal shaft ultimately separated which seemed to be a reasonable clinical response to the reported difficulties.Additional treatment with a snared device was performed to remove the separated portion of the device.The investigation determined that the reported difficulty removing the device and separation appear to be related to user error/operational context.In this case, the deviation of not properly removing the device as instructed per the instruction for use (ifu) likely resulted in the reported resistance, as the thumbslide was not retracted and locked prior to withdrawal causing interaction between the exposed tip and patient anatomy resulting in separation of the tip.Additionally, as resistance was experienced, the physician used slight force during attempts to remove the device and the distal shaft ultimately separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 medical device problem code: 2017 - excessive force, failure to follow steps / instructions.
 
Event or Problem Description
It was reported that the procedure was performed to treat a mildly calcified lesion in the superficial femoral artery (sfa).Following the successful deployment of a 6x150mm supera peripheral self-expanding stent (ses) through a 6fr sheath, the distal end of the delivery catheter was noted to separate after resistance was felt during withdrawal.Slight force was noted to be applied and the separated portion was snared from the vessel.There were no adverse patient sequela nor clinical delay reported.No additional information was provided.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23077620
Report Number2024168-2025-09928
Device Sequence Number18641172
Product Code NIP
UDI-Device Identifier08717648211843
UDI-Public(01)08717648211843(17)270430(10)5051261
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberS-60-150-120-P6
Device Catalogue NumberS-60-150-120-P6
Device Lot Number5051261
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Initial Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 6FR 65CM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown